Each DROTAFIX tablet contains drotaverine HCl 80mg and mefenamic acid 250mg.
DROTAFIX is the brand name for the potent analgesic combination of drotaverine and mefenamic acid. This combination effectively treats muscular spasms, abdominal pain and menstrual cramps.
Drotaverine is a spasmolytic agent that works by inhibiting the cAMP hydrolysis caused by phosphodiesterases. This inhibition results in increased cAMP concentration, reduced calcium uptake by the cells, and changes in the calcium distribution among the cells. Higher calcium levels are known to cause cramps. Drotaverine acts by correcting the calcium levels in the body and thereby alleviating the spasms in the smooth muscles.
Mefenamic acid is a non-steroidal anti-inflammatory drug (NSAID) that works by inhibiting the cyclooxygenase pathway. When the activity of cyclooxygenase enzyme is inhibited, prostaglandin synthesis will be prevented. Prostaglandins are one of the major inflammatory mediators that are associated with pain, swelling and other inflammation symptoms. This combination suppresses the prostaglandin levels, corrects the calcium levels and thereby alleviates the pain and cramps.
As directed by the physician
DROTAFIX tablet is contraindicated in patients with hypersensitivity towards drotaverine and mefenamic acid, asthma, peptic ulcers, porphyria, active bleeding disorders, hepatic impairment and renal impairment.
Adverse effects of this medicine include GI disturbances, nausea, vomiting, diarrhea, dryness in the mouth, feeling thirsty, rashes and itching.
There are no sufficient and well-controlled studies when it comes to drotaverine and mefenamic acid administration in pregnant women and nursing mothers. Therefore, if you are pregnant or nursing, discuss with your doctor about your condition before taking this medicine.
DROTAFIX tablets are available in 10X10's blister packing.
The medical information on this website is provided as an information resource only. The information on this website is not intended to be a substitute for professional medical advice, diagnosis or treatment. Always seek the advice of your physician or other qualified health provider or a medical practitioner with any questions you may have regarding a medical condition, or to assist in understanding any information or in applying information, that you might have come across, on this website. Please note that it dangerous to take any medication without doctor’s prescription or professional advice from a registered health practitioner. Make sure to follow the instructions of physician/doctor/ registered medical practitioner before using this medicine. Medical and health information changes constantly. Therefore, the information provided on this website should not be considered current, complete or exhaustive. Please consult your healthcare provider, before coming to any conclusions with respect to your health condition or for guidance about a specific medical condition. The allopathic medicine as per the law in India must be sold by retail pharmacies holding valid trading drug license only.
Keep the medicines out of the children’s reach. This product is to be stored as recommended. Do not exceed the recommended dosage. Do not use this information in place of a visit, consultation or advice of your healthcare providers.